MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE
Model Number URF-P7R
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the uretero-reno fiberscope had black spots in the scope due to broken fiber.The issue was found during inspection.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: eyepiece has foreign material.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found image guide bundle has significant breakages and an abnormal sound is made due to deformation of second bending section.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and customer-provided information.When the foreign material was identified, olympus requested additional information from the customer on their reprocessing practices.The customer reported the device was cleaned, disinfected, and sterilized before it was sent in for repair.According to the customer, there was no delay in the start of the pre-cleaning.The customer reported that during manual cleaning, there were no abnormalities in the reprocessing accessories and the manual cleaning was done within 1 hour of the procedure.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The device instructions for use document was reviewed.Review showed relevant instruction related to detection of the issue in chapter 3: preparation and inspection.Also, the reprocessing manual provides relevant prevention steps in chapter 5: reprocessing the endoscope.The source of the foreign material could not be specified and there was no physical damage to the device where the foreign material was found.The investigation could not confirm that the customer's reprocessing was conducted in accordance with the device instructions; it was determined possible the issue occurred due to insufficient cleaning.However, a definitive root cause of the foreign material could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18301151
Report Number9610595-2023-19187
Device Sequence Number16950117
Product Code FGB
UDI-Device Identifier04953170435102
UDI-Public04953170435102
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P7R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown